Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 146, NWS Lincoln, IL

December 23, 2015Clark County, Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Dec 23, 2015, 11:44 AM CST for Clark County, Crawford County, Jasper County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 11:44 AM CST (17:44 UTC)
Expired
Dec 23, 2015, 12:15 PM CST
In force
31 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IL, Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 111 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:13 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KILX 231744
SVRILX
ILC023-033-079-231815-
/O.NEW.KILX.SV.W.0146.151223T1744Z-151223T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHEASTERN JASPER COUNTY IN SOUTHEASTERN ILLINOIS...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1215 PM CST

* AT 1144 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  OBLONG...OR 12 MILES NORTHWEST OF ROBINSON...MOVING NORTHEAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHALL...OBLONG...MARTINSVILLE...WEST UNION...EATON...
  CLARKSVILLE...ANNAPOLIS...YORK...DARWIN...ORANGE...LINCOLN TRAIL
  STATE PARK...WEST YORK AND BELLAIR.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 134 AND 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.

LAT...LON 3934 8755 3934 8757 3931 8762 3930 8760
      3926 8761 3925 8759 3925 8757 3922 8757
      3916 8764 3913 8766 3896 8795 3910 8802
      3948 8785 3948 8783
TIME...MOT...LOC 1744Z 227DEG 41KT 3909 8795 

HAIL...<.75IN
WIND...60MPH
 
$$

BARKER
3 follow-up statements
363 
WWUS53 KILX 231754
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CST WED DEC 23 2015

ILC079-231803-
/O.CAN.KILX.SV.W.0146.000000T0000Z-151223T1815Z/
JASPER-
1154 AM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.

LAT...LON 3934 8755 3934 8757 3931 8762 3930 8760
      3926 8761 3925 8757 3922 8757 3916 8764
      3913 8766 3896 8794 3916 8795 3917 8796
      3918 8799 3948 8785 3948 8783
TIME...MOT...LOC 1753Z 227DEG 41KT 3916 8785 

$$

ILC023-033-231815-
/O.CON.KILX.SV.W.0146.000000T0000Z-151223T1815Z/
CRAWFORD-CLARK-
1154 AM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHWESTERN CRAWFORD AND CLARK COUNTIES...

AT 1153 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ANNAPOLIS...
OR 12 MILES NORTHWEST OF ROBINSON...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARSHALL...OBLONG...MARTINSVILLE...WEST UNION...EATON...
CLARKSVILLE...ANNAPOLIS...YORK...DARWIN...ORANGE...LINCOLN TRAIL
STATE PARK...WEST YORK AND BELLAIR.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 133 AND 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.

LAT...LON 3934 8755 3934 8757 3931 8762 3930 8760
      3926 8761 3925 8757 3922 8757 3916 8764
      3913 8766 3896 8794 3916 8795 3917 8796
      3918 8799 3948 8785 3948 8783
TIME...MOT...LOC 1753Z 227DEG 41KT 3916 8785 

HAIL...<.75IN
WIND...60MPH
 
$$

BARKER
550 
WWUS53 KILX 231801
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1201 PM CST WED DEC 23 2015

ILC033-231811-
/O.CAN.KILX.SV.W.0146.000000T0000Z-151223T1815Z/
CRAWFORD-
1201 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 3934 8755 3934 8758 3931 8762 3930 8760
      3926 8761 3925 8759 3925 8757 3922 8757
      3916 8764 3917 8766 3917 8774 3918 8775
      3924 8786 3948 8785
TIME...MOT...LOC 1801Z 227DEG 41KT 3922 8776 

$$

ILC023-231815-
/O.CON.KILX.SV.W.0146.000000T0000Z-151223T1815Z/
CLARK-
1201 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR CENTRAL CLARK COUNTY...

AT 1201 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WEST UNION...OR 12 MILES SOUTH OF MARSHALL...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARSHALL...WEST UNION...CLARKSVILLE...YORK...DARWIN...LINCOLN TRAIL
STATE PARK AND WEST YORK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 137 AND 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 3934 8755 3934 8758 3931 8762 3930 8760
      3926 8761 3925 8759 3925 8757 3922 8757
      3916 8764 3917 8766 3917 8774 3918 8775
      3924 8786 3948 8785
TIME...MOT...LOC 1801Z 227DEG 41KT 3922 8776 

HAIL...<.75IN
WIND...60MPH
 
$$

BARKER
263 
WWUS53 KILX 231810
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 PM CST WED DEC 23 2015

ILC023-231820-
/O.EXP.KILX.SV.W.0146.000000T0000Z-151223T1815Z/
CLARK-
1210 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL
EXPIRE AT 1215 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 3934 8755 3934 8758 3931 8762 3930 8760
      3926 8761 3925 8759 3925 8757 3922 8757
      3916 8764 3917 8766 3917 8774 3918 8775
      3924 8786 3948 8785
TIME...MOT...LOC 1808Z 227DEG 41KT 3922 8776 

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:51 AM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Dec 23, 5:51 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
551 AM CST WED DEC 23 2015

.SHORT TERM...(Today)
ISSUED AT 330 AM CST WED DEC 23 2015

09z/3am surface analysis shows a 986mb low over south-central Kansas
with a warm front extending eastward across Missouri into southern
Illinois.  Southerly flow to the south of the front has resulted in
temperatures steadily rising into the lower 60s across Kentucky and
far southern Illinois...and well into the 50s further north across
the KILX CWA.  Due to low-level warm/moist advection, widespread fog
has developed along/east of a Bloomington to Taylorville line. Do
not think dense fog will be an issue however, as surface winds have
been strong enough to provide enough mixing of the atmosphere to
keep vsbys around 1 mile at the lowest. HRRR shows the fog
persisting through early morning before gradually dissipating and
pushing further north.

Current water vapor imagery shows vigorous short-wave trough
tracking across the Oklahoma/Texas panhandles, and this feature is
already triggering widespread convection across eastern Oklahoma
into Arkansas.  4km WRF-NMM has a very good handle on the convection
and shows it tracking northeastward into central Illinois after
13/14z.  Based on this forecast and current radar trends, have gone
with categorical PoPs for showers/thunder this morning.  This
initial surge of convection will lift into northern Illinois toward
midday, resulting in a lull in the precip across the KILX CWA by
early afternoon.  May even see a few breaks in the overcast as per
the HRRR cloud height forecast.  Big question then becomes how much
convection will develop along an advancing cold front late this
afternoon into the evening.  Several models suggest much of central
Illinois may only see scattered thunderstorms, with the more
concentrated area of convection further south from the I-70 corridor
southward into the Tennessee River Valley.  Given robust instability
characterized by SBCAPEs of 500-1000J/kg and strong 0-6km bulk shear
of 70-80kt, have continued with categorical PoPs along/ahead of the
front this afternoon.  Have also mentioned severe, as latest Day 1
outlook from SPC now places the entire area under a Slight Risk.
Aside from the storm chances, this will be a windy and extremely
warm day.  Southerly winds will gust to between 35 and 40 mph,
helping push temperatures to near record levels in the middle to
upper 60s.  In fact, if a few breaks do indeed develop in the
overcast, would not be surprised to see temps rise into the lower
70s in a few spots.

.LONG TERM...(Tonight through Tuesday)
ISSUED AT 330 AM CST WED DEC 23 2015

As deep low pressure tracks from eastern Iowa this evening to Lake
Superior by midnight, impressive pressure rises will create very
strong southwesterly winds across the area this evening behind the
departing cold front.  A Wind Advisory may need to be issued for
areas north of the I-70 corridor, as gusts could exceed 40 mph. Will
hold off on the advisory for now, waiting until the strong to
potentially severe convection clears the area later today.
Showers/storms will quickly exit into Indiana by midnight, with dry
weather expected overnight.

A lull in the action is still anticipated for Thursday into Friday,
with slightly cooler high temperatures in the 40s and 50s.  After
that, a wet/unsettled weekend is on tap.  00z Dec 23 models are in
relatively good agreement concerning the heavy rain set-up
initially, with both the GFS and ECMWF showing widespread showers
and even a few thunderstorms for Saturday/Saturday night.  Latest
GFS is beginning to look more like previous runs of the ECMWF, which
shows a northern stream short-wave pushing the main baroclinic zone
southward into the Ohio River Valley on Sunday.  In fact, the latest
ECMWF now shows the front south of the Ohio River and features dry
weather across central Illinois Sunday afternoon and night.  Am not
ready to go quite that far yet, although the southward trend is
definitely there.  Have therefore lowered PoPs substantially across
the northern half of the CWA Sunday/Sunday night and have pushed
thunder mention further south out of the area.  Closed upper low
over the Desert Southwest will eventually eject northeastward,
bringing higher PoPs back by Monday/Monday night.  Rain chances will
then finally decrease by Tuesday as the low lifts into the Great
Lakes.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 545 AM CST WED DEC 23 2015

IFR or lower conditions will start at all TAF sites as low stratus
blankets the area at start of TAF period. Cigs are forecast to
remain IFR through the morning and into the afternoon at all
sites. Except for BMI all TAF sites have MVFR vis or better. BMI
still has 1/4sm FG, but thinking is this will gradually improve
this morning. The first batch of showers and isolated
thunderstorms will begin to move through, effecting the TAF sites
starting at 14z at PIA and SPI, and then 15z at DEC/BMI/CMI. These
conditions will continue through the late morning. Then by
afternoon, the second wave of pcpn will begin to move toward the
area and effect the TAFs. Unsure on timing, but going with 19z at
SPI and PIA, and then 20z at DEC/CMI/BMI. Will also have VCTS
since also unsure if pcpn will actually effect on station. Once
this moves through late afternoon to early evening, conditions
will improve at all sites, and then become clear after midnight.
Southeast winds will become southerly and begin to gust to near
30kts. Southerly winds will increase during the morning and into
the afternoon hours with gusts to around 35kts or little higher at
BMI and CMI. When the winds become more southwesterly after the
second wave of pcpn, wind speeds will become higher with all sites
gusting to between 37 and 38kts. Winds will decrease overnight
and become more westerly.

&&

.CLIMATE...
ISSUED AT 458 AM CST WED DEC 23 2015

Record highs for today:

Bloomington/Normal......... 63 in 1933
Champaign/Urbana........... 64 in 1933
Charleston/Mattoon......... 69 in 1933
Danville................... 65 in 1933
Decatur.................... 66 in 1933
Effingham.................. 68 in 1933
Jacksonville............... 70 in 1933
Lincoln.................... 65 in 1933
Olney...................... 67 in 1931
Peoria..................... 65 in 1933
Springfield................ 66 in 1933

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
CLIMATE...Barnes
Hazardous weather outlook, Dec 23, 11:30 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CST WED DEC 23 2015

ILZ036-040-041-047-049-050-241200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1130 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...
AHEAD OF A COLD FRONT MOVING INTO THE AREA. THERE IS THE POTENTIAL
FOR THE STORMS TO CONTAIN DAMAGING WINDS AND LARGE HAIL...ALONG
WITH ISOLATED TORNADOES.

EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35
MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST
WEST ORIENTED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ILLINOIS RIVER WILL REMAIN IN FLOOD INTO EARLY NEXT WEEK.

AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM
FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 2 TO 4 INCHES OF RAINFALL
FORECAST. THIS WILL LIKELY RESULT IN MORE WIDESPREAD RIVER
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...WITH THE MOST
LIKELY TIME PERIOD BETWEEN 2 PM AND 6 PM.

ILZ027>031-037-038-042>046-048-051>055-061-241200-
CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-KNOX-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
1130 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON
AND EARLY EVENING...AHEAD OF A COLD FRONT MOVING INTO THE AREA.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...ALTHOUGH
ISOLATED TORNADOES ARE ALSO POSSIBLE.

EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST FROM 35 TO 40
MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST
WEST ORIENTED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM
FRIDAY NIGHT THROUGH MONDAY NIGHT.. AMOUNTS OF 3 TO 6 INCHES ARE
LIKELY...WITH THE HEAVIER TOTALS SOUTH OF I-72. THIS WILL LIKELY
RESULT IN THE DEVELOPMENT OF RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON THIS AFTERNOON THROUGH THIS
EVENING. ACTIVATION FOR AREAS WEST OF I-55 IS MOST LIKELY THROUGH
6 PM. EAST OF I-55...ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8
PM.

ILZ056-057-062-063-066>068-071>073-241200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
1130 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON
AND EARLY EVENING...AHEAD OF A COLD FRONT MOVING INTO THE AREA.
THERE IS AN ENHANCED RISK OF SEVERE WEATHER...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES
ARE ALSO POSSIBLE.

EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35
MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST
WEST ORIENTED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MINOR FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH
RIVER NEAR CLAY CITY THURSDAY MORNING.

AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM
FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 4 TO 6 INCHES OF
RAINFALL FORECAST. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF
MORE WIDESPREAD RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM.

GEELHART

In the hours before

Local storm report, Dec 23, 9:09 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
909 AM CST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       MOWEAQUA                39.63N 89.02W
12/23/2015  M1.20 INCH       SHELBY             IL   MESONET

            MESONET STATION MOWEAQUA /MWQUA/

&&

BRO
Special weather statement, Dec 23, 9:16 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
916 AM CST WED DEC 23 2015

ILZ044-052>054-061-066-231545-
MOULTRIE-SHELBY-MACON-PIATT-CHRISTIAN-EFFINGHAM-
916 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN EFFINGHAM...
CHRISTIAN AND SHELBY COUNTIES UNTIL 945 AM CST...

AT 916 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KINCAID TO MULBERRY
GROVE...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DECATUR...TAYLORVILLE...SHELBYVILLE...PANA...MOUNT ZION...FORSYTH...
ALTAMONT...MOWEAQUA...KINCAID...HARRISTOWN...LONG CREEK...
ASSUMPTION...BLUE MOUND...MACON...ARGENTA...STONINGTON...OREANA...
WINDSOR...STEWARDSON AND FINDLAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 172.
 INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 85.
 INTERSTATE 72 BETWEEN MILE MARKERS 131 AND 155.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.

LAT...LON 3922 8880 3922 8914 3935 8914 3935 8938
      3962 8943 4006 8876 3981 8874 3974 8876
      3974 8881 3958 8881 3958 8872 3952 8871
      3952 8864 3945 8858 3945 8847 3922 8847
      3921 8852 3896 8880
TIME...MOT...LOC 1516Z 211DEG 57KT 3959 8940 3892 8926

BARKER
Special weather statement, Dec 23, 10:10 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1010 AM CST WED DEC 23 2015

ILZ038-043>045-231645-
PIATT-DE WITT-CHAMPAIGN-MCLEAN-
1010 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...EASTERN
MCLEAN...NORTHWESTERN CHAMPAIGN AND EASTERN DE WITT COUNTIES UNTIL
1045 AM CST...

AT 1010 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DOWNS
TO 4 MILES SOUTH OF DE LAND...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LE ROY...FARMER CITY...FISHER...COLFAX...MANSFIELD...SAYBROOK...DE
LAND...WELDON...COOKSVILLE...BELLFLOWER...ARROWSMITH...CISCO...
CROPSEY...ELLSWORTH...ANCHOR...FOOSLAND...GALESVILLE...MORAINE VIEW
STATE PARK AND HOLDER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 160.
 INTERSTATE 74 BETWEEN MILE MARKERS 145 AND 168.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 4075 8858 4062 8858 4061 8846 4040 8846
      4040 8823 3999 8871 4044 8887 4076 8859
TIME...MOT...LOC 1610Z 221DEG 45KT 4043 8878 4006 8867

BARKER
Special weather statement, Dec 23, 11:15 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CST WED DEC 23 2015

ILZ057-062-063-067-068-071-072-231800-
EDGAR-CLAY-CLARK-JASPER-CUMBERLAND-CRAWFORD-RICHLAND-
1115 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...JASPER...
NORTHWESTERN RICHLAND...WESTERN CLARK...SOUTH CENTRAL EDGAR...
SOUTHEASTERN CLAY AND SOUTHEASTERN CUMBERLAND COUNTIES UNTIL NOON
CST...

AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF WHEELER TO
NEAR SAILOR SPRINGS...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWTON...CASEY...OBLONG...MARTINSVILLE...CLAY CITY...STE. MARIE...
WILLOW HILL...HIDALGO...WEST LIBERTY...HAZEL DELL...CLARKSVILLE...
ANNAPOLIS...HARDINVILLE...BOGOTA...DUNDAS...HUNT CITY...ORANGE...
STOY...YALE AND ROSE HILL.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 124 AND 139.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.

LAT...LON 3962 8779 3890 8781 3866 8838 3903 8827
TIME...MOT...LOC 1715Z 214DEG 52KT 3902 8825 3879 8831

BARKER
Local storm report, Dec 23, 11:31 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND DMG     SW OAKLEY               39.85N 88.82W
12/23/2015                   MACON              IL   EMERGENCY MNGR

            HOUSE SHINGLES BLOWN OFF TOW SHEDS BLOWN DOWN.

0958 AM     TSTM WND DMG     OAKLEY                  39.85N 88.82W
12/23/2015                   MACON              IL   BROADCAST MEDIA

            ROOF PARTIALLY TORN OFF A CHURCH.

&&

OUSLEY
Local storm report, Dec 23, 11:32 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1132 AM CST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     FOOSLAND                40.35N 88.42W
12/23/2015                   CHAMPAIGN          IL   COUNTY OFFICIAL

            SIX POWER-LINE POLES DOWN

1004 AM     TSTM WND DMG     2 N WELDON              40.16N 88.75W
12/23/2015                   DE WITT            IL   BROADCAST MEDIA

            GRAIN BIN THROWN INTO A FIELD.

&&

NWS LINCOLN IL
IRIS SYSTEM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:04 AM CSTSpecial Weather StatementILXMcLean41 min
Dec 23, 9:16 AM CSTSpecial Weather StatementILXChristian, Macon, Shelby29 min
Dec 23, 9:20 AM CSTSevere Thunderstorm WarningILXMcLean25 min
Dec 23, 9:31 AM CSTRiver Flood WarningILXClay, Richland12 days
Dec 23, 9:48 AM CSTSevere Thunderstorm WarningILXColes, Cumberland, Douglas, Macon, Moultrie, Piatt and 1 more27 min
Dec 23, 10:10 AM CSTSpecial Weather StatementILXMcLean35 min
Dec 23, 11:15 AM CSTSpecial Weather StatementILXJasper45 min
Dec 23, 11:59 AM CSTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland31 min
Dec 23, 12:41 PM CSTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland34 min
Dec 23, 2:10 PM CSTWind AdvisoryILXCass, Champaign, Christian, DeWitt, Fulton, Knox and 16 more9 hr
Dec 23, 3:44 PM CSTSevere Thunderstorm WarningILXSchuyler46 min
Dec 23, 4:16 PM CSTTornado WarningILXCass, Morgan, Scott29 min
Dec 23, 4:28 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler31 min
Dec 23, 5:08 PM CSTTornado WarningILXKnox20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.